Crohn's Disease Forum » Treatment » Remicade/Infliximab » Urosepsis after only 3rd Infliximab infusion !!


08-30-2018, 03:31 AM   #1
DavidAntony
 
Join Date: Aug 2018
Location: Manchester, United Kingdom

My Support Groups:
Urosepsis after only 3rd Infliximab infusion !!

Hi,
I had my 1st Infliximab infusion 8th June this year. About 1 month after the 3rd infusion I became very ill overnight, waking up on a Sunday morning with shivers, joint pains and a temp of 38.7C. My partner called 111 who arranged for me to see a GP approx 20 miles away in Derby. After some checks he told me to go straight to the Royal Derby Hospital which was only 1 mile away.Within 30 mins I was put on Tazocin as I had sepsis from a water infection (Urosepsis) !! CRP 57
As we acted so fast and was given antibiotics quickly I only had to spend 4 days in hospital. I was given a course of antibiotics (co-amox) to take at home. Since this experience around 2 weeks ago I have never felt so fatigued in my life. Even after 35yrs of dealing with Crohns disease !!
I have now got swollen lymph nodes in my groin in the last few days !! My GP as checked me out and is baffled as to why they are swollen (bloods taken and awaiting results).
It makes me wonder if its worth the risk of taking infliximab as my 4th infusion is due 14 September !! The events of the last few weeks have made me very scared to go ahead with more infusions. Has anyone had anything similar ?
08-30-2018, 10:42 AM   #2
careye
 
Join Date: Jun 2018
Location: Kelowna, British Columbia
I haven't had an infection but after 4 weeks I get Lupus like symptoms. Sometime you have to wonder is it worth it taking these types of medications. I have 4 good weeks and 4 horrible weeks. Worst thing is that yesterday was exactly 4 weeks 1 day since my last infusion. Excruciating pain in the hands and wrists and then tomorrow is my daughter's wedding so hoping for no pain. Not to sure what to do but I don't think I want to be on Remicade anymore.
09-01-2018, 06:31 PM   #3
Lady Organic
Forum Monitor
 
Lady Organic's Avatar
 
Join Date: Apr 2013
Location: Montréal, Quebec

My Support Groups:
I think it is very important you talk to your GI consultant about what you are going through.
__________________
''UC-like Crohn's'' (2001)
wrists + ankles arthropathies (2013)
on: Humira
Diet: ''IBD-AID'' : http://www.nutritionj.com/content/13/1/5+ organic food only, Vitamin D + B12 shots
Past meds: prednisone 50mg, 5-ASA (pill, rectal), cortifoam, cortenema, Imuran, Purinethol, methotrexate.
09-04-2018, 10:56 AM   #4
Bufford
Senior Member
 
Bufford's Avatar
 
Join Date: Dec 2015
Location: Northwestern Ontario

My Support Groups:
· Stoma
Sounds like you need to get off the treatment. I had a miserable experience with Remicade with Lupus like side effects and a few others including dread, pounding heartbeat, hair loss and the skin peeling from my face like an old boat.
It took months before symptoms subsided and a full year before it was out of my body.
I talked things over with my GI, he suggested Entivio, but I was reluctant. I went back to making changes in diet and lifestyle and have had a much better outcome. The treatments do have their place, but their effectiveness varies from person to person.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Urosepsis after only 3rd Infliximab infusion !!
Thread Tools


All times are GMT -5. The time now is 09:17 PM.
Copyright 2006-2017 Crohnsforum.com